Amantadine and how it affected me.....your comments pls!

Discussion in 'Fibromyalgia Main Forum' started by ChungieDolor, Oct 29, 2005.

  1. ChungieDolor

    ChungieDolor New Member


    I was given this medication a month ago, and thought, I was going to leap off a bridge from severe depression. I also have experienced severe pain, and fatigue. Not sure if it is from other stresses in my life. Dad passed away a few months ago, and mom is sick.

    Wondered if others had the same reaction. Was hoping for help with this dd. I guess doc and I need to try and try again.

    By the way, I ran out of it, and feel a little better. Have a doc apt on the 1st. Worried about any side effects.
    Thanks for listening.

    Sincerely
    Chungiedolor
  2. dhcpolwnk

    dhcpolwnk New Member

    I've been taking amantadine for years for fatigue related to my multiple sclerosis. The first day I took it (I took two 100-mg capsules, as prescribed), my initial reaction was to feel a lot more energetic. However, an hour or so later, I got very jittery and weak and actually out of breath from sitting at a table cutting walnuts!

    This scared me silly. I called my doctor, but he was out of town. The on-call doc told me to stop taking the amantadine (which I already had planned to do) until I could talk with the prescribing doc. When I did that, we decided that I should try cutting back on the dose to 100 mg. That reduced the positive effect, but it also reduced the side effects. Periodically since then, I have been able to tolerate 200mg/day (though I'm now back to 100 mg).

    I did have some problems with depression for a while, but I take so many different meds that have depression as a possible side effect that I can't say for sure that amantadine was a factor. (However, I did drop back from 200 mg to 100 mg a day at that time.)

    I never again had the jittery effect I experienced the first time I took amantadine, and if I've had any depression from it, it hasn't been all that severe. You might ask your doc about changing the dosage or, depending on why you're taking it, about switching to a different Rx.


    --Laura R.M.



  3. ChungieDolor

    ChungieDolor New Member


    I was prescribed to take 100 mg twice a day. Ever since I stopped, which was a few days ago, I feel a little better. Gosh, I never thought a person could feel worse then I was feeling. Pretty scary, but once again, everyone is different, and I am taking other medications. I opted not to look at the side effects on this med since I normally start feeling them.

    Thanks again, and God bless.